I’ve blogged a lot about the negative impacts of the inappropriate use of quetiapine (Seroquel) and risperidone (Risperdal) on people living with dementia, specifically on my mom. One post, for example, shows the immediate effects of such drugs on my mother, another shows the difference from one day to the next when she was drugged and when she was not. I’ve also blogged about the side effects of quetiapine (Seroquel), of risperidone (Risperdal), and of haloperidol (Haldol).
I shared videos about the tardive dyskinesia Mom suffered as a result of the long-term inappropriate prescription of the antipsychotics she received. I’ve talked about how the Government of Quebec finally acknowledged what I knew to be the truth about antipsychotic drugs seemingly long before they did, and how the action the government took in 2017 was too late for my mom, but hopefully not too late for others. I expanded on that with another video showing the effects these drugs had on my Mom.
Now I offer this:
I share this video because it demonstrates in a concrete, compact, and comparative way some of the physical and psychological effects the inappropriate prescription of antipsychotics had on my mother over a period of three years. This isn’t the end of our story. There’s much more proof to come.
I’m compelled to share our experience so the people you love, and you don’t suffer as Mom and I did. I also want to make it known to care providers, governments and our society overall that it is our collective obligation to provide people who live with dementia and older adults the care they deserve. It’s a human rights issue.
I hope people of the future look back with incredulity at where we are today and say “We can’t believe they did things that way.”